Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 48, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 2, 2004, 1:20 PM CDT for Dale County, Henry County, Houston County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 1:20 PM CDT (18:20 UTC)
- Expired
- Jun 2, 2004, 2:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Dale County, AL, Henry County, AL, Houston County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 6.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1184 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
750 WUUS52 KTAE 021820 SVRTLH ALC045-067-069-021900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 119 PM CDT WED JUN 2 2004 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DALE COUNTY IN SOUTHEAST ALABAMA HENRY COUNTY IN SOUTHEAST ALABAMA NORTHERN HOUSTON COUNTY IN SOUTHEAST ALABAMA * UNTIL 200 PM CDT * AT 119 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES NORTHWEST OF KINSEY...OR ABOUT 4 MILES SOUTHWEST OF HEADLAND... MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KINSEY...BLACKWOOD BY 120 PM CDT... HEADLAND...ECHO BY 125 PM CDT... HEADLAND MUNI AIRPORT...PLEASANT PLAINS BY 130 PM CDT... NEWVILLE...BELLS CROSSROADS BY 135 PM CDT... TUMBLETON...WILLIAMS BY 140 PM CDT... CAPPS...CLOPTON BY 145 PM CDT... THE MAIN THREATS FROM THIS STORM IS DAMAGING WINDS AND LARGE HAIL. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. LAT...LON 3156 8565 3114 8521 3152 8505 3170 8535 $$ 10-BOLINSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:05 AM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 2, 9:05 AM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1005 AM EDT WED JUN 2 2004 DEEP WESTERLY FLOW IN PLACE ACROSS OUR FORECAST AREA WITH BROAD UPPER TROUGH OVER EASTERN US. 12Z TLH SOUNDING SHOWS PRECIP WATER AT 1.44 INCHES... A MODERATE DROP FROM YESTERDAY WITH SLIGHT WARMING AND DRYING FROM 650-500 MB. THIS MAY SERVE TO SLIGHTLY LIMIT CONVECTION BUT AIRMASS STILL SUPPORTS A QUITE ACTIVE DAY. MESOSCALE CONVECTIVE SYSTEM TO OUR WEST HAS PROGRESSED TO NEAR BILOXI AT THIS TIME AND SHOULD FORCE CONTINUE TO TRIGGER CONVECTION ACROSS FL PANHANDLE AND SOUTHEAST ALBAMA BY EARLY AFTERNOON AND REST OF OUR FORECAST AREA DURING MID AND LATE AFTERNOON AND EVENING. MARINE FORECAST STILL OKAY WITH FAIRLY CALM WINDS AND SEAS BUT WILL MONITOR PROGRESS OF THUNDERSTORMS. .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && RG/11 .PREVIOUS DISCUSSION... 215 AM EDT WED JUN 2 2004 .SYNOPSIS... AFTER EXTENSIVE CONVECTION OVER THE CWFA TUESDAY AFTERNOON...IR SATELLITE SHOWS AN OUTFLOW BOUNDARY THAT HAS PUSHED WELL S OF MOST OF THE COASTAL WATERS FORECAST AREA. EASTERN EDGE OF THIS BOUNDARY CURVES NE INTO OUR SE CWFA. NEW CONVECTION RECENTLY FORMED ALONG THIS BOUNDARY W OF TAMPA. CURRENTLY...SATELLITE SHOWS A FAST-MOVING MCS MOVING E INTO LA AHEAD OF ANOTHER VORT MAX DIVING INTO THE BASE OF THE MEAN TROUGH OVER THE SE USA. THIS WILL LIKELY BE THE NEXT WEATHER PRODUCER FOR THE CWFA. SURFACE ANALYSIS SHOWS MEAN HIGH PRESSURE CENTERED AROUND S FL...WITH LOCAL VAD WIND PROFILES SHOWING W-SW FLOW IN THE LOWER TROPOSPHERE. && .SHORT TERM...(TODAY AND THURSDAY) ALTHOUGH MODELS TIME THE MENTIONED VORT MAX TO PLACE BEST POPS OVER OUR WRN ZONES BY THIS EVENING...BELIEVE MENTIONED OUTFLOW BOUNDARY COULD ALSO PROVIDE A FOCUS FOR CONVECTION EARLIER IN THE DAY FARTHER E...SO HAVE GONE 40% ACROSS THE BOARD. IF MCS HOLDS TOGETHER AND THERE IS SUFFICIENT SURFACE HEATING AHEAD OF THIS FEATURE...OUR WRN ZONES COULD ALSO SEE A CHANCE FOR SEVERE WEATHER THIS AFTERNOON (SEE LATEST SWODY1). FOR THURSDAY...MODELS ARE IN GOOD AGREEMENT WITH SWINGING A VORT MAX CURRENTLY OVER THE MIDWEST ACROSS THE CWFA...SO HAVE GONE WITH 50% POPS THANKS TO EVEN MORE PRONOUNCED UPPER SUPPORT. .LONG TERM...FEW CHANGES WERE MADE. STILL APPEARS AS IF A FRONT WILL STALL OVER THE CWFA LATE FRIDAY IN THE WAKE OF THE MENTIONED VORT MAX THAT SWINGS THROUGH THURSDAY...BUT SIGNIFICANT DRYING AND DNVA ALOFT SHOULD LOWER RAIN CHANCES. && .MARINE...NO HIGHLIGHTS. WINDS ARE EXPECTED TO REMAIN BELOW CAUTIONARY LEVELS EVEN WITH THE APPROACHING FRONT. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... TLH 89 70 89 68 / 40 20 50 30 PFN 87 74 87 73 / 40 30 50 20 DHN 88 70 87 67 / 40 40 50 20 ABY 90 70 87 66 / 40 30 50 30 VLD 90 70 88 67 / 40 20 50 30 CTY 90 72 89 69 / 40 20 50 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && TJT
Hazardous weather outlook, Jun 2, 4:00 AM CDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 500 AM EDT WED JUN 2 2004 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-030900- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- 500 AM EDT WED JUN 2 2004 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON AND EARLY EVENING. THE BEST CHANCES FOR SEVERE WEATHER WILL BE OVER SOUTHEAST ALABAMA AND THE EASTERN FLORIDA PANHANDLE. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...ALONG WITH LOCALIZED NUISANCE FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL AGAIN BE A CHANCE FOR SEVERE THUNDERSTORMS THURSDAY AS THE ATMOSPHERE REMAINS UNSTABLE AND AN UPPER LEVEL DISTURBANCE APPROACHES THE OUTLOOK AREA. THE MAIN THREATS WILL AGAIN BE DAMAGING WINDS AND LARGE HAIL. THE THREAT FOR SEVERE WEATHER SHOULD DECREASE BEGINNING FRIDAY AFTER THE UPPER DISTURBANCE PASSES THE AREA. .SPOTTER CALL TO ACTION STATEMENT... SOME STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 48-TURNAGE
In the hours before
Special weather statement, Jun 2, 11:40 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1240 PM EDT WED JUN 2 2004 ALZ065>069-FLZ007>012-021810- BAY FL-COASTAL WALTON FL-COFFEE AL-DALE AL-GENEVA AL-HENRY AL- HOLMES FL-HOUSTON AL-INLAND WALTON FL-JACKSON FL-WASHINGTON FL- 1135 PM EDT WED JUN 2 2004 AT 1135 PM CDT A LARGE CLUSTER OF THUNDERSTORMS CONTINUED MOVING TO THE EAST AT 35 MPH AND WAS APPROACHING SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE. AS THE THUNDERSTORMS MOVED THROUGH PENSACOLA WINDS GUSTED TO 43 MPH. BY NOON CDT STRONG THUNDERSTORMS WILL MOVE INTO COFFEE AND GENEVA COUNTIES OF ALABAMA AND WALTON AND WASHINGTON COUNTIES OF THE FLORIDA PANAHANDLE. WIND GUSTS TO AROUND 40 MPH MAY BE EXPECTED WITHIN PARTS OF THESE COUNTIES. BETWEEN NOON AND 1PM THE REST OF SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE WILL EXPERIENCE THESE STRONG THUNDERSTORMS. NO WATCHES OR WARNINGS ARE CURRENTLY IN EFFECT BUT THESE STORMS WILL PRODUCE HAZARDOUS WINDS... FREQUENT LIGHTNING... SOME LOCALLY HEAVY DOWNPOURS AND STREET FLOODING. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR FURTHER STATEMENTS. 11-GOREE
Special weather statement, Jun 2, 12:21 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 121 PM EDT WED JUN 2 2004 ALZ065>069-FLZ007>014-021900- BAY FL-CALHOUN FL-COASTAL WALTON FL-COFFEE AL-DALE AL-GENEVA AL- GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-INLAND WALTON FL-JACKSON FL- WASHINGTON FL- 125 PM EDT WED JUN 2 2004 AT 1220 PM CDT A LARGE CLUSTER OF THUNDERSTORMS CONTINUED MOVING TO THE EAST AT 35 MPH AND WAS MOVING INTO EXTREME SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE. STRONG THUNDERSTORMS WERE MOVING THROUGH COFFEE AND GENEVA COUNTIES OF ALABAMA AND WALTON...HOLMES AND WASHINGTON COUNTIES OF THE FLORIDA PANAHANDLE. THESE STORMS WILL MOVE INTO THE REMAIDER OF SOUTHEAST ALABAMA AND THE EASTERN FLORIDA PANHANDLE AFTER 1 PM CDT. WIND GUSTS TO AROUND 40 MPH...FREQUENT LIGHTNING...VERY HEAVY RAIN MAY BE EXPECTED WITHIN PARTS OF THESE COUNTIES NO WATCHES OR WARNINGS ARE CURRENTLY IN EFFECT BUT THESE STORMS WILL PRODUCE HAZARDOUS WINDS... FREQUENT LIGHTNING... SOME LOCALLY HEAVY DOWNPOURS AND STREET FLOODING. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR FURTHER STATEMENTS. 12-WATSON
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:39 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.